My Metformin dose was 1000mg a day for 9 years then we agreed to increase it to 1500mg a day about 6 months ago. I developed on and off diarrhoea and thought it would come right as my body got used to the higher dose. One of my doctors has said that in my case he thinks it won't come right as long as I keep taking this dose (and he agrees with staying on it). He also said switching to a slow release form won't make much of a difference. He recommended reducing the dose of a laxative I have to take for the side effects of another essential medication I'm on. I think this approach will work. He discussed in detail how to tweak the dose over time to get it just right. I have had IBS since childhood, so dealing with diarrhoea and constipation is normal for me. It surprised me that such a small increase in Metformin could do this but I believe him. Tests have ruled out other causes such as infection. My question is: Why does Metformin cause diarrhoea in some people? Does it sort of block the absorption of carbs in the bowel? I think it's a great treatment but I am curious and want to understand it better. Thanks.